Feel Achy From Cellcept?

I have AH, just got off prednisone and on 1000 mg of Cellcept.  Just about 2 weeks after getting off prednisone, I was getting a horribly achy feeling all over my body, as if I'm coming down with the flu. Muscles just ache.  I mentioned this to my gastro and he said it was probably from coming off the pred too fast.  From 5-0 in 1 month? Don't hardly think so. I think the prednisone masked the achiness. He wants to start me back at 10 and go off 1mg a month.  I cannot deal with anymore weight problem from this drug.

 I decided to go off the Cellcept it's been a week now and I feel 100% better.  It's like an allergy I have to it or something.  I'm going to start back on it and see if it comes back,  If so, I KNOW it's that!!

Anyone experience that?  I also ended up in the hospital twice last year from Azaathioprine not agreeing with me!!    thnx

DKAY DKAY
51-55
8 Responses Mar 15, 2009

Yes..I have experienced the same. It is the meds. I have a specialist for this and he took me off the meds.. Kept putting me on predisone...that is terrible. I have really gained weight. Now I am on the last med that he can give me...that is profraff...I am on the generic. This is a speciality med. For liver transplant people. We will see. I have a lot of aches and pain, plus gastral problems. But I don't want to go back to predisone.

I am 63 and this heridetery...but can't find anyone that had it.

I have been on prednison and imuran for 8 weeks and am now having nausea and severe vomiting. I think it's the meds but the nurse said might be a virus. This is all new to me and I don't get a lot of response from my dr. Just very frustrating. How did the imuran not agree with you?

Severe nausea and vomiting.

Read my reply. I was on them. Now on prograff.

I was on prednisone for 2 years due to lupus. When I titrated down on it slowly, then finally stopped I had really tender joint, especially elbows, tendons and ligaments for years afterwards. Hope your joint pain goes away sooner.

I had trouble tolerating the imuran as well, but my doc prescribed protonix which helped my stomach and the pains I was having. These drugs can really be harsh on your stomach, so something to be aware of

I am having nausea and vomiting with the drugs. The dr. says may be a virus but I think it's the medicine. Good to know this. This is all new to me. I just don't know what to expect.

My reaction to Azathioprine was vomiting and fever after I had been on it a month. So, just thinking I had the flu, I dealt with it for a couple of days until my back was hurting so bad, went to hospital after looking up side effects of this, I was severely dehydrated. I had had the flu in the past but this just seemed relentless. They think I picked up a parvo virus--couldn't walk, it was horrible. SO--he kept me off of it for a few months and wanted to try it again--took it one morning and was in the hospital by that evening. Flu-like conditions, fever, etc. I am now just on 20 mg of prednisone. He really doesn't know what to do with me. Go back in September. I just KNEW i should not be feeling this bad for a condition that I caught early. It wasn't like my liver was in bad shape, but I would come home from work and almost fall in the door. I tried getting off of it but would always give in after 3 days, thinking it wasn't the medicine and afraid to stay off too long. Decided after a visit to the rheumatologist and lots of blood work basically showing nothing more than slightly elevated enzymes that I was going to stick it out for a week and like I said after the 5th day I was feeling good and continue to do so. Hope tests come back good in September. Will stay in touch better on this website--I had lost my password and username.

I was on Azathioprine 100mg and 15mg of prednisone from June 8 - July 22. I felt great for the first month, then I started getting stomach pains, bad acid reflux, headaches and fevers. Luckily I get my blood checked every week and wouldn't you know it, my bili and liver enzymes went up. <br />
After going off Azathioprine for a week, the levels went down. My hep doctor says I had pancreatitis from the Azathioprine. I'm now on CellCept, which is giving me gastrointestinal problems, but this is only the second day I've taken it... so we'll see.<br />
<br />
These drugs we have to take are very strong; gotta keep the faith that we'll find the right one that won't give us bad side effects.<br />
<br />
Here's to getting and staying healthy!

New to this forum, also have AIH just found out in July 09. Stared yesterday on azathioprine (generic for Imurian) Mr. G.I. told me a side effect is pain in the shoulders and toes could be signes of gout to advise her right away. You should contact your Dr. right away this could be a side effect from the drug. My pharmacist also told me to be aware of it. So call the doctor.

I can certainly understand your not wanting to be on the prednisone! I was on it for almost a year and gained 120 pounds which I am still carting around! and not my AIH is back and so is the prensone and azathioprine. I started on 60mg for 2 weeks, then 40 for 2 weeks and now down to 20mg. They hope to get me down to 5mg and that will be for life. Yuk! I am interesterd in knowing what kind of reaction you had to the azathioprine. My upper arms and shoulders are extrememly painful and I can hardly put my arms up to comb my hair etc....so wondering if this could be a side effect! Good Luck getting your meds straighted out!

Nobody wants to be on the predisone. Yuck! It sounds like most of us have the same things .some worse than others and they seem to change a lot for all of us... I think about people in the bible and the faith and strength they had in bad times..this is what I strive for. Staying focused on Jesus is the only answer! God bless each of you!